Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 194, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 5:52 AM CDT for 7 counties in Alabama. It was in force for 53 min. 34 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 5:52 AM CDT (10:52 UTC)
- Expired
- Apr 27, 2011, 6:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Chilton County, AL, Etowah County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:53 AM CDT | TSTM WND DMG | 5 Se Homewood, AL | SIGNIFICANT DAMAGE IN THE ALTADENA LAKE AREA.. ALTADENA LAKE DR AT REDWING DR., CAMP HORNER RD AT CALDWELL MILL RD., AND CAHABA RIVER BRIDGE AT CALDWELL MILL RD. |
| Apr 27, 5:53 AM CDT | TORNADO 2 | 1 N Locust Fork Warrior, AL | *** 3 INJ *** AN EF-2 TORNADO TOUCHED DOWN NEAR OLD HAYDEN ROAD AND MABEL ROAD AND TRAVELED NORTHEAST ACROSS SIBLEYVILLE ROAD THEN ALONG THE WESTERN EDGE OF MOUNTAIN WOODS LAKE. ALONG THE PATH...HUNDREDS OF TREES WERE SNAPPED OR UPROOTED. APPROX 30 HOMES SUSTA |
| Apr 27, 5:54 AM CDT | TSTM WND DMG | 5 E Vestavia Hills, AL | SEVERAL TREES SNAPPED OFF AND HOME ROOF DAMAGE IN THE BROOKHIGHLAND SUBDIVISION OFF HIGHWAY 280. |
| Apr 27, 5:54 AM CDT | TSTM WND DMG | 5 E Vestavia Hills, AL | SEVERAL TREES SNAPPED OFF AND HOME ROOF DAMAGE IN THE BROOKHIGHLAND SUBDIVISION OFF HIGHWAY 280. AT LEAST 100 HOMES WITH TREES ON THEM IN THE CAHABA HEIGHTS AND VESTAVIA AREA. |
| Apr 27, 5:54 AM CDT | TSTM WND DMG | Birmingham, AL | MARQUEE SIGN AT THE BJCC BLOWN DOWN. |
| Apr 27, 5:54 AM CDT | TORNADO 2 | 3 Se Homewood, AL | AN EF-2 TORNADO TOUCHED DOWN NEAR GRESHAM HIGH SCHOOL IN THE MOUNTAIN BROOK/VESTAVIA HILLS AREA AND MOVED NE ACROSS SE JEFFERSON COUNTY ACROSS CAHABA HEIGHTS. HUNDREDS OF TREES WERE SNAPPED OR UPROOTED AND SIGNIFICANTLY DAMAGING SEVERAL HOMES. THE TRACK WAS 7. |
| Apr 27, 5:56 AM CDT | TSTM WND DMG | 1 Ne Cahaba Heights, AL | NUMEROUS TREES SNAPPED AND UPROOTED IN CAHABA HEIGHTS |
| Apr 27, 5:58 AM CDT | TSTM WND DMG | 4 Nne Locust Fork Warri, AL | STRUCTURAL DAMAGE TO HOUSE IN THE MOUNTAIN WOODS LAKE COMMUNITY. |
| Apr 27, 5:58 AM CDT | TSTM WND DMG | Center Point, AL | TREES DOWN ACROSS CITY. |
| Apr 27, 5:58 AM CDT | TSTM WND DMG | Hayden, AL | SEVERAL TREES DOWN AND STRUCTURE DAMAGE IN THE HAYDEN AREA ON OVERLOOK POINT. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | 3 Ne Vestavia Hills, AL | *** 1 FATAL *** TREES AND POWER LINES DOWN ACROSS CITY. TREE FELL ON HOUSE AND CAUSED ONE FATALITY. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | 3 Ne Vestavia Hills, AL | TREES AND POWER LINES DOWN ON SHADY WATERS LANE. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | Birmingham, AL | 2ND AVENUE NORTH IS IMPASSABLE DUE TO DOWNED TREES IN THE ROADWAY. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | Birmingham, AL | ROOF TORN OFF A LARGE HANGAR AT THE BIRMINGHAM SHUTTLESWORTH INTERNATIONAL AIRPORT. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | Calera, AL | TREES DOWN ON CR 16. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | Irondale, AL | TREE DOWN ON A HOME NEAR THE INTERSECTION OF INTERSTATE 20 AND INTERSTATE 459. |
| Apr 27, 6:00 AM CDT | TSTM WND GST 56 | Birmingham, AL | |
| Apr 27, 6:02 AM CDT | TSTM WND DMG | Leeds, AL | NUMEROUS TREES DOWN. TREES DOWN ON HOUSE. |
| Apr 27, 6:03 AM CDT | TSTM WND DMG | Nectar, AL | NUMEROUS TREES DOWN AND HOMES DAMAGED. |
| Apr 27, 6:05 AM CDT | TSTM WND DMG | 3 E Moody, AL | *** 1 FATAL *** TREES DOWN ON MOBILE HOME. ONE FEMALE FATALITY. |
| Apr 27, 6:08 AM CDT | TSTM WND DMG | Moody, AL | TREES DOWN NEAR MOODY AND DAMAGE TO NURSING HOME. OVER 100 MOBILE HOMES DAMAGE OR DESTROYED. |
| Apr 27, 6:08 AM CDT | TSTM WND DMG | Moody, AL | TREES DOWN NEAR MOODY AND POSSIBLE DAMAGE TO SOME APARTMENTS. |
| Apr 27, 6:12 AM CDT | TSTM WND DMG | Susan Moore, AL | NUMEROUS TREES DOWN AND HOMES DAMAGED. |
| Apr 27, 6:12 AM CDT | TORNADO 1 | 2 E Blountsville, AL | THE TORNADO TOUCHED DOWN EAST OF BLOUNTSVILLE ON AL 79 KNOCKING DOWN TREES AND DOING MINOR ROOF DAMAGE TO A CHICKEN HOUSE. AS THE STORM MOVED TO THE NE, THE TORNADO CARVED A PATH OF DESTRUCTION KNOCKING DOWN HUNDREDS OF TREES. HOME DAMAGE THAT WAS FOUND WAS DU |
| Apr 27, 6:13 AM CDT | TSTM WND DMG | Blountsville, AL | SEVERAL TREES DOWN AND SOME STRUCTURE DAMAGE NEAR BLOUNTSVILLE. |
| Apr 27, 6:14 AM CDT | TORNADO 2 | 6 Ne Moody, AL | AN EF-2 TORNADO TOUCHED DOWN JUST SE OF BRANCHVILLE AND MOVED NE ACROSS CENTRAL ST. CLAIR COUNTY. THE TORNADO DID SIGNIFICANT DAMAGE TO TWO MULTI-STORY BRICK HOMES AMD BROUGHT DOWN SOME TREES BEFORE LIFTING JUST EAST OF ODENVILLE. THE TRACK WAS 3.9 MILES LONG. |
| Apr 27, 6:16 AM CDT | TSTM WND DMG | Odenville, AL | TREES DOWN AND DAMAGE TO NUMEROUS HOMES ON BLAIR FARM ROAD AND HICKORY LANE. |
| Apr 27, 6:20 AM CDT | TSTM WND DMG | Brooksville, AL | SEVERAL TREES DOWN AND POSSIBLE STRUCUTRE DAMAGE IN THE AREA. |
| Apr 27, 6:20 AM CDT | TSTM WND DMG | Pell City, AL | TREES AND POWERLINES DOWN. STRUCTURE DAMAGE IN THE DOWNTOWN AREA. |
| Apr 27, 6:20 AM CDT | TSTM WND DMG | Pell City, AL | TREES AND POWERLINES DOWN. STRUCTURE DAMAGE IN THE DOWNTOWN AREA. COMMS TOWER AT THE EOC BLOWN DOWN. |
| Apr 27, 6:26 AM CDT | TSTM WND DMG | Lincoln, AL | STRUCTUAL DAMAGE ON EMBRY BEND ROAD IN LINCOLN. |
| Apr 27, 6:26 AM CDT | TSTM WND DMG | Walnut Grove, AL | TREES DOWN ON HOUSE. |
| Apr 27, 6:30 AM CDT | TSTM WND DMG | Odenville, AL | ROOFS OFF, TREES DOWN, 18 WHEELER ROLLED. |
| Apr 27, 6:30 AM CDT | TSTM WND DMG | Ragland, AL | TREES DOWN AND ROOD DAMAGE TO NUMEROUS HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 30 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS54 KBMX 271052
SVRBMX
ALC009-021-055-073-115-117-121-271145-
/O.NEW.KBMX.SV.W.0194.110427T1052Z-110427T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN CENTRAL ALABAMA...
NORTH CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
WEST CENTRAL ETOWAH COUNTY IN NORTHEAST ALABAMA...
EASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
ST. CLAIR COUNTY IN CENTRAL ALABAMA...
SHELBY COUNTY IN CENTRAL ALABAMA...
WESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 645 AM CDT
* AT 553 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF SMITH DAM TO BLOUNT SPRINGS TO INDIAN
SPRINGS VILLAGE TO WILTON...AND MOVING NORTHEAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
PINSON-CLAY-CHALKVILLE...CALERA...TRUSSVILLE...CHELSEA...LEEDS...
CLEVELAND...MOODY AND COLUMBIANA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 17 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 126 THROUGH 165...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 174...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3413 8633 3412 8629 3396 8617 3372 8613
3368 8615 3368 8613 3326 8617 3302 8688
3306 8690 3337 8680 3387 8683 3392 8690
3396 8680 3400 8674 3407 8669 3409 8670
3413 8660 3426 8652 3427 8645
TIME...MOT...LOC 1053Z 244DEG 64KT 3403 8692 3393 8671
3342 8667 3311 8680
$$
752 follow-up statements
087
WWUS54 KBMX 271112
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CDT WED APR 27 2011
ALC021-271123-
/O.CAN.KBMX.SV.W.0194.000000T0000Z-110427T1145Z/
CHILTON AL-
612 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHILTON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3414 8634 3411 8628 3394 8616 3361 8613
3327 8617 3307 8672 3308 8674 3348 8658
3390 8660 3404 8671 3410 8669 3413 8660
3426 8653 3427 8645
TIME...MOT...LOC 1113Z 244DEG 64KT 3418 8653 3402 8633
3359 8632 3326 8642
$$
ALC009-055-073-115-117-121-271145-
/O.CON.KBMX.SV.W.0194.000000T0000Z-110427T1145Z/
SHELBY AL-TALLADEGA AL-JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
612 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLOUNT...WEST
CENTRAL ETOWAH...ST. CLAIR...EAST CENTRAL JEFFERSON...WESTERN
TALLADEGA AND EASTERN SHELBY COUNTIES UNTIL 645 AM CDT...
AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLOUNTSVILLE TO ONEONTA TO BALD ROCK TO WILSONVILLE...
MOVING NORTHEAST AT 75 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILDERSBURG...PELL CITY...ALTOONA...COOSA ISLAND...LOGAN MARTIN
DAM...SNEAD...BROOKSVILLE...ASHVILLE...STRAWBERRY AND WALNUT GROVE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 165...
INTERSTATE 59 EXIT NUMBERS 143 THROUGH 174...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3414 8634 3411 8628 3394 8616 3361 8613
3327 8617 3307 8672 3308 8674 3348 8658
3390 8660 3404 8671 3410 8669 3413 8660
3426 8653 3427 8645
TIME...MOT...LOC 1113Z 244DEG 64KT 3418 8653 3402 8633
3359 8632 3326 8642
$$
75642
WWUS54 KBMX 271125
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 AM CDT WED APR 27 2011
ALC073-271135-
/O.CAN.KBMX.SV.W.0194.000000T0000Z-110427T1145Z/
JEFFERSON AL-
625 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3414 8634 3411 8628 3393 8616 3360 8613
3327 8617 3315 8652 3362 8637 3398 8646
3415 8660 3426 8652 3427 8645
TIME...MOT...LOC 1125Z 242DEG 59KT 3422 8638 3405 8619
3363 8618 3331 8629
$$
ALC009-055-115-117-121-271145-
/O.CON.KBMX.SV.W.0194.000000T0000Z-110427T1145Z/
SHELBY AL-TALLADEGA AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
625 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BLOUNT...WEST CENTRAL ETOWAH...CENTRAL ST. CLAIR...WESTERN TALLADEGA
AND EASTERN SHELBY COUNTIES UNTIL 645 AM CDT...
AT 625 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKSVILLE TO WALNUT GROVE TO RIVERSIDE TO
CHILDERSBURG...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
WINTERBORO...LINCOLN...ALPINE AND HOWELLS COVE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 153 THROUGH 165...
INTERSTATE 59 EXIT NUMBERS 166 THROUGH 174...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3414 8634 3411 8628 3393 8616 3360 8613
3327 8617 3315 8652 3362 8637 3398 8646
3415 8660 3426 8652 3427 8645
TIME...MOT...LOC 1125Z 242DEG 59KT 3422 8638 3405 8619
3363 8618 3331 8629
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:31 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 27, 3:31 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY TODAY... .DISCUSSION... THE FIRST WAVE OF STORMS IS QUICKLY APPROACHING WEST CENTRAL ALABAMA THIS MORNING...PROMPTING WHAT WILL LIKELY BE THE FIRST IN MULTIPLE WATCHES TODAY. LINE OF STORMS IS MOVING INTO AN UNSTABLE AIRMASS WITH CAPES BETWEEN 500-1000J/KG...AND VERY LITTLE CIN. LOW LEVEL HELICITY VALUES ALSO INCREASING AHEAD OF THE LINE. STORMS SHOULD MAINTAIN SEVERITY...WITH ROTATING EMBEDDED SUPERCELLS...AS IT MOVES INTO CENTRAL ALABAMA...TAKING A MORE NORTHEASTERLY TURN LATER THIS MORNING. BIG QUESTION IS...HOW DOES THIS ACTIVITY IMPACT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER AND TORNADOES THIS AFTERNOON? UNTIL WE SEE HOW THE CURRENT CONVECTION PROGRESSES ACROSS THE AREA AND WHAT SORT OF AIRMASS IT LEAVES BEHIND...ITS A FORECAST WAITING GAME. WITH THAT SAID...EXPECT THIS CURRENT ACTIVITY TO MAINLY AFFECT THE NORTHWESTERN THIRD OF THE FORECAST AREA DURING THE EARLY MORNING HOURS. THESE STORMS...ASSOCIATED COLD POOL...AND CLOUD COVER WILL ESSENTIALLY KEEP MUCH OF CENTRAL ALABAMA STABLE THROUGH THE MORNING. CLOUDS WILL BEGIN TO BREAK UP...SURFACE TEMPS WARM AND DEWPOINTS INCREASE TO AROUND 70 ACROSS A LARGE PORTION OF THE AREA BY MID MORNING. CURRENT FORECAST SOUNDINGS BREAK THE PRESENT CAP BY 18Z. WITH INCREASING SHEAR VALUES AND APPROACH OF MID AND UPPER LEVEL JET MAXES...EXPECT SUPERCELL DEVELOPMENT BY EARLY AFTERNOON...ESPECIALLY SOUTH OF LOCATIONS WHICH RECEIVE RAIN THIS MORNING. ONCE STORMS BEGIN TO FIRE...ACTIVITY WILL CONTINUE THROUGH THE DAY AHEAD OF THE APPROACHING COLD FRONT...WHICH IS EXPECTED TO PUSH INTO THE NORTHWEST AROUND 00Z AND EXIT THE SOUTHEAST AROUND 07-08Z. EVERYONE SHOULD REMAIN ALERT TODAY TO THE CHANGING WEATHER CONDITIONS. QUIETER AND COOLER CONDITIONS ARE EXPECTED THROUGH THE END OF THE WEEK. CURRENTLY...THE NEXT CHANCE OF RAIN COMES MONDAY. 14 && .AVIATION...06Z TAF DISCUSSION. THE EASIEST PART OF THIS FORECAST WILL BE THE WINDS. LOOK FOR THE WINDS TO BEGIN A STEADY RISE OVERNIGHT WITH JUST PLAIN BREEZY CONDITIONS BY LATE MORNING AND INTO THE AFTERNOON. WINDS MAY GUST TO 35 KTS AT TIMES IN THE AFTERNOON...AND THIS IS AHEAD OF ANY CONVECTION. FOR THE REST OF THE FORECAST...LOW LEVEL MOISTURE IS ALREADY INCREASING RAPIDLY AND LOW STRATUS CLOUDS HAVE ALREADY MOVED INTO TOI. THIS WILL MOVE NORTHWARD AND IMPACT ALL SITES BY 8Z. LOOK FOR EITHER PREVAILING OR TEMPO IFR CEILINGS THROUGH 15Z. THE WINDS SHOULD PREVENT MOST PLACES FROM EXPERIENCING ANY VIS BR PROBLEMS. CEILINGS WILL IMPROVE AFTER 15Z AND MAY SEE A PRETTY LARGE WINDOW OF VFR CONDITIONS HERE DURING THE AFTERNOON. ONLY TO DECREASE ONCE THE WEATHER MOVES. SPEAKING OF WEATHER...SHOWERS AND THUNDERSTORMS WILL BE WEST OF THE AREA THROUGH THE MORNING HOURS. EXPECT MOST OF THE ACTIVITY TO REMAIN NORTH AND WEST OF TCL TO BHM SO DID NOT INCLUDE FOR NOW. FOR THE REST OF THE PERIOD A LARGE THUNDERSTORM COMPLEX AND THE ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS EXPECTED AS EARLY AS 15Z WEST. MENTIONED CB AT THIS TIME...BUT A POTENTIAL SEVERE WEATHER OUTBREAK IS POSSIBLE INCLUDING STRONG LONG-LIVED TORNADOES AFTER 18Z. DID TRY TO TIME THE SQUALL LINE AT THE TAIL END OF THE PERIOD...BUT EVEN THAT WILL LIKELY CHANGE WITH THE NEXT UPDATES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 50 69 47 76 / 90 60 10 0 0 ANNISTON 86 53 73 50 77 / 70 80 10 0 0 BIRMINGHAM 83 50 75 52 79 / 90 60 10 0 0 TUSCALOOSA 85 49 76 51 80 / 80 50 10 0 0 CALERA 82 53 74 51 80 / 70 60 10 0 0 AUBURN 84 54 73 53 78 / 50 80 10 0 0 MONTGOMERY 88 56 79 52 81 / 60 70 10 0 0 TROY 85 58 76 51 81 / 50 70 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 27, 3:19 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 AM CDT WED APR 27 2011 ALZ011>015-017>050-280830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 319 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SEVERE WEATHER OUTBREAK IS LIKELY TODAY FOR ALL OF CENTRAL ALABAMA. STRONG...LONG LIVED TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT THROUGH NOON WILL BE AREAS WEST OF 65 AND NORTH OF INTERSTATE 20. THE THREAT WILL THEN EXTEND ACROSS ALL OF CENTRAL ALABAMA DURING THE AFTERNOON AND CONTINUE AT LEAST THROUGH MIDNIGHT. NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND WARNINGS ARE EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES TO BE DEALT WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION. LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT. A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME. ADDITIONALLY...MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS MAY PRODUCE SOME LOCALIZED FLASH FLOODING. EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS UP TO 35 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 27, 5:18 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/27/2011 M71 MPH TUSCALOOSA AL OFFICIAL NWS OBS
&&
HBThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:37 AM CDT | Tornado Warning | BMX | Lamar, Pickens | 38 min |
| Apr 27, 3:45 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Apr 27, 3:59 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Lamar, Pickens, Sumter | 46 min |
| Apr 27, 4:13 AM CDT | Tornado Warning | BMX | Pickens | 32 min |
| Apr 27, 4:14 AM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 31 min |
| Apr 27, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Apr 27, 4:26 AM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 47 min |
| Apr 27, 4:33 AM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 27 min |
| Apr 27, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Pickens, Tuscaloosa | 50 min |
| Apr 27, 4:44 AM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 31 min |
| Apr 27, 5:07 AM CDT | Tornado Warning | BMX | Fayette, Walker | 38 min |
| Apr 27, 5:11 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Fayette, Hale, Jefferson, Shelby and 2 more | 49 min |
| Apr 27, 5:14 AM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 31 min |
| Apr 27, 5:29 AM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 31 min |
| Apr 27, 5:44 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Dallas, Perry, Shelby | 46 min |
| Apr 27, 6:02 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas | 43 min |
| Apr 27, 6:21 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Coosa and 3 more | 39 min |
| Apr 27, 6:49 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 1 more | 56 min |
| Apr 27, 8:05 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 25 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 25 min |
| Apr 27, 10:04 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Apr 27, 10:42 AM CDT | Special Weather Statement | BMX | Lamar, Marion, Winston | 48 min |
| Apr 27, 10:51 AM CDT | Areal Flood Advisory | BMX | Marion | 54 min |
| Apr 27, 12:08 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 112 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | BMX | Walker, Winston | 31 min |
| Apr 27, 2:17 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 118 min |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 19 hr |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 hr |
| Apr 27, 2:59 PM CDT | Tornado Warning | BMX | Lamar, Marion | 46 min |
| Apr 27, 3:15 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 60 min |
| Apr 27, 3:21 PM CDT | Tornado Warning | BMX | Lamar, Marion | 54 min |
| Apr 27, 3:38 PM CDT | Tornado Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 67 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 3:57 PM CDT | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 4:00 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 60 min |
| Apr 27, 4:31 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 20 min |
| Apr 27, 4:44 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 61 min |
| Apr 27, 4:47 PM CDT | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 58 min |
| Apr 27, 4:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 55 min |
| Apr 27, 4:55 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 65 min |
| Apr 27, 5:22 PM CDT | Tornado Warning | BMX | Fayette, Lamar | 68 min |
| Apr 27, 5:28 PM CDT | Tornado Warning | BMX | Marion, Winston | 30 min |
| Apr 27, 5:31 PM CDT | Tornado Warning | BMX | Jefferson, Shelby, Tuscaloosa | 59 min |
| Apr 27, 5:38 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 67 min |
| Apr 27, 5:39 PM CDT | Tornado Warning | BMX | Blount | 21 min |
| Apr 27, 6:06 PM CDT | Tornado Warning | BMX | Greene, Marengo, Sumter | 16 min |
| Apr 27, 6:14 PM CDT | Tornado Warning | BMX | Fayette, Marion, Walker, Winston | 61 min |
| Apr 27, 6:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Apr 27, 6:18 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair | 57 min |
| Apr 27, 6:20 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Greene, Hale, Perry | 55 min |
| Apr 27, 6:33 PM CDT | Areal Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Apr 27, 6:39 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair | 3 hr |
| Apr 27, 6:39 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Shelby, Talladega | 66 min |
| Apr 27, 6:49 PM CDT | Tornado Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.